Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Indianapolis, IN

February 20, 20149 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 20, 2014, 9:29 PM EST for 9 counties in Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 9:29 PM EST (02:29 UTC)
Expired
Feb 20, 2014, 10:15 PM EST
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 9:32 PM ESTTSTM WND DMGArlington, INBARN DAMAGE NORTH OF ARLINGTON. NUMEROUS TREES AND POWERLINES ALSO DOWN IN THE ARLINGTON AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 6:45 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WUUS53 KIND 210229
SVRIND
INC005-013-031-071-079-081-093-139-145-210315-
/O.NEW.KIND.SV.W.0010.140221T0229Z-140221T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
929 PM EST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...
  SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
  EAST CENTRAL LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 1015 PM EST

* AT 927 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SHELBYVILLE TO 12 MILES NORTHWEST OF SALEM...AND
  MOVING SOUTHEAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...SEYMOUR...BROWNSTOWN...RUSHVILLE...GREENSBURG...NORTH
  VERNON...VERNON...VALLONIA...FLAT ROCK...CLIFFORD...ARLINGTON...
  CORTLAND...MANILLA...JONESVILLE...HOPE...GENEVA...AZALIA...
  WALDRON...ELIZABETHTOWN AND NEWBERN.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 90.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3875 8591 3878 8609 3876 8612 3878 8618
      3876 8627 3874 8629 3877 8635 3966 8593
      3966 8548 3960 8540 3959 8529 3927 8529
      3919 8543 3891 8544 3891 8553 3882 8561
      3880 8579 3872 8588
TIME...MOT...LOC 0229Z 302DEG 59KT 3952 8579 3873 8617

HAIL...0.88IN
WIND...70MPH

$$

TDUD
3 follow-up statements
086 
WWUS53 KIND 210243
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
943 PM EST THU FEB 20 2014

INC013-081-093-210253-
/O.CAN.KIND.SV.W.0010.000000T0000Z-140221T0315Z/
LAWRENCE IN-JOHNSON IN-BROWN IN-
943 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN...
SOUTHEASTERN JOHNSON AND EAST CENTRAL LAWRENCE COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3875 8591 3878 8609 3966 8562 3966 8548
      3960 8540 3959 8529 3927 8529 3919 8543
      3891 8544 3891 8553 3882 8561 3880 8579
      3872 8588
TIME...MOT...LOC 0243Z 247DEG 49KT 3961 8537 3936 8557
          3904 8553 3869 8594

$$

INC005-031-071-079-139-145-210315-
/O.CON.KIND.SV.W.0010.000000T0000Z-140221T0315Z/
SHELBY IN-RUSH IN-JENNINGS IN-JACKSON IN-BARTHOLOMEW IN-DECATUR IN-
943 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
EASTERN BARTHOLOMEW...EASTERN JACKSON...JENNINGS...SOUTHERN RUSH AND
SOUTHEASTERN SHELBY COUNTIES UNTIL 1015 PM EST...

AT 942 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSHVILLE TO 6 MILES WEST OF GREENSBURG TO 5 MILES
NORTHEAST OF NORTH VERNON TO 9 MILES WEST OF SCOTTSBURG...AND MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...SANDUSKY...NEW SALEM...BUTLERVILLE...NEBRASKA...
MILLHOUSEN...CLARKSBURG...NEWPOINT...PARIS CROSSING AND LAKE SANTEE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 60.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 118 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3875 8591 3878 8609 3966 8562 3966 8548
      3960 8540 3959 8529 3927 8529 3919 8543
      3891 8544 3891 8553 3882 8561 3880 8579
      3872 8588
TIME...MOT...LOC 0243Z 247DEG 49KT 3961 8537 3936 8557
          3904 8553 3869 8594

HAIL...<.75IN
WIND...60MPH

$$

MRD/MK
676 
WWUS53 KIND 210300
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 PM EST THU FEB 20 2014

INC005-071-145-210310-
/O.CAN.KIND.SV.W.0010.000000T0000Z-140221T0315Z/
SHELBY IN-JACKSON IN-BARTHOLOMEW IN-
1000 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTHOLOMEW...EASTERN
JACKSON AND SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3919 8543 3891 8544 3891 8553 3885 8559
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579 3894 8580 3960 8540 3959 8529
      3927 8529
TIME...MOT...LOC 0300Z 247DEG 49KT 3952 8525 3934 8539
          3906 8543 3886 8567

$$

INC031-079-139-210315-
/O.CON.KIND.SV.W.0010.000000T0000Z-140221T0315Z/
RUSH IN-JENNINGS IN-DECATUR IN-
1000 PM EST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
JENNINGS AND SOUTHEASTERN RUSH COUNTIES UNTIL 1015 PM EST...

AT 957 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF RUSHVILLE TO GREENSBURG TO 8
MILES NORTHEAST OF VERNON TO 11 MILES NORTH OF SCOTTSBURG...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEWPOINT AND LAKE SANTEE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 132 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3919 8543 3891 8544 3891 8553 3885 8559
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579 3894 8580 3960 8540 3959 8529
      3927 8529
TIME...MOT...LOC 0300Z 247DEG 49KT 3952 8525 3934 8539
          3906 8543 3886 8567

HAIL...<.75IN
WIND...60MPH

$$

MRD/MK
779 
WWUS53 KIND 210317
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 PM EST THU FEB 20 2014

INC031-079-139-210326-
/O.EXP.KIND.SV.W.0010.000000T0000Z-140221T0315Z/
RUSH IN-JENNINGS IN-DECATUR IN-
1017 PM EST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR DECATUR...JENNINGS AND
SOUTHEASTERN RUSH COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3919 8543 3891 8544 3891 8553 3885 8559
      3885 8560 3882 8561 3881 8570 3882 8573
      3880 8579 3894 8580 3960 8540 3959 8529
      3927 8529
TIME...MOT...LOC 0300Z 247DEG 49KT 3951 8524 3933 8539
          3906 8543 3886 8567

$$

MRD/MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 8:10 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 20, 8:10 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EST THU FEB 20 2014

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 351 PM EST THU FEB 20 2014

A STRONG LOW PRESSURE SYSTEM AND COLD FRONTAL PASSAGE
WILL BRING STRONG TO SEVERE STORMS...FLOODING...AND STRONG WINDS TO
THE AREA TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON
FRIDAY. AFTER A WEEKEND WITH NEAR NORMAL TEMPERATURES THINGS WILL
COOL DOWN AGAIN WITH BELOW NORMAL TEMPERATURES BACK FOR THE REST OF
THE WEEK.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 809 PM EST THU FEB 20 2014

KIND-88D RADAR WAS SHOWING A BROKEN LINE OF STRONG TO SEVERE STORMS
WAS LOCATED NEAR A FRANKFORT TO VINCENNES LINE AT 8 PM THIS
EVENING. THE LINE SHOULD REACH ANDERSON...DOWNTOWN INDIANAPOLIS
AND BLOOMINGTON AROUND 9 PM AND MOVE EAST OF THE AREA BY 11 PM.
SCOUT SUPERCELL ACROSS DAVIESS COUNTY WILL CONTINUE TO MOVE
NORTHEAST AHEAD OF THE LINE TOWARDS AN INSTABILITY AND HELICITY
RIDGE WITH CAPES TO 800 J/KG AND HELICITIES OVER 800 METERS
SQUARED PER SECOND SQUARED. THE DAVIESS COUNTY STORM IS SHOWING
DEEP AND PERSISTANT ROTATION WITH FORWARD SPEED OVER 60 MPH.
WEATHER STORY...ZONES AND HAZARDOUS WEATHER OUTLOOK UPDATED TO
REFLECT THE TWIN TORNADO WATCHES WITH THE WESTERN ONE EXPIRING AT
10 PM AND EASTERN ONE AT MIDNIGHT. THE WATCHES WILL LIKELY BE
ALLOWED TO EXPIRE AHEAD OF TIME DUE TO THE SPEED OF THE LINE.

PREVIOUS DISCUSSION FOLLOWS...

FORECAST FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE
EVENING...SEVERE AND FLOODING POTENTIAL...AND WINDS BEHIND THE FRONT.

CURRENT INDICATIONS FROM SHORT RANGE MODELS IS THAT STORMS WILL
REACH THE WESTERN BORDER OF THE AREA AROUND 0Z. WITH THIS IN MIND
HAVE POPS LOWER THROUGH THE NEXT COUPLE OF HOURS RAMPING UP WITH
CATEGORICAL POPS IN THE WEST STARTING AT 23Z. THE LINE ACROSS
WESTERN ILLINOIS IS MOVING FAIRLY QUICKLY AND EXPECT IT TO BE THROUGH
THE EASTERN COUNTIES BY AROUND 3-4Z. WILL CONTINUE WITH DECREASING
POPS IN THE EAST UNTIL 6Z TO ALLOW FOR THE POSSIBILITY THAT THE LINE
COULD SLOW DOWN.

WITH TEMPERATURES IN THE MID 50S TO LOW 60S AND DEW POINTS IN THE
MID 50S THERE SHOULD BE SUFFICIENT INSTABILITY TO FUEL THE STORMS AS
THEY APPROACH...AND WIND SHEAR IS AS STRONG AS PREVIOUSLY ADVERTISED WITH
0-6KM BULK SHEAR AROUND 60-70 KTS AND 0-3 KM HELICITY IN THE 200-500
RANGE. COULD SEE THE LINE WEAKEN AS IT MOVES ACROSS THE FORECAST
AREA WITH LOSS OF ANY HEATING...BUT WARM MOIST ADVECTION MAY BE
ENOUGH TO KEEP THE INSTABILITY SUFFICIENT TO MAINTAIN THE SEVERE
THREAT UNTIL AFTER THE LINE IS OUT OF HERE. BROUGHT MENTION OF
DAMAGING WINDS INTO THE AREA AFTER 6 PM AND KEPT IT UNTIL 10
PM...ALTHOUGH IT COULD BE THROUGH BEFORE THEN.

FLOODING HAS ALREADY BEEN REPORTED IN SOME OF THE NORTHWESTERN
COUNTIES MAINLY FROM SNOW MELT. EXPECT THAT MORE FLOODING WILL
DEVELOP ESPECIALLY ACROSS THE NORTHERN COUNTIES...IF NOT BEFORE
THEN...THEN AS THE LINE MOVES THROUGH. EVEN THOUGH RAIN AMOUNTS ARE
NOT EXPECTED TO BE MORE THAN HALF AN INCH...THE SNOW MELT COULD BE
SUFFICIENT ON IT/S OWN. THUS WILL CONTINUE WITH FLOOD WATCH THROUGH
THE NIGHT.

ON POSTFRONTAL WIND THREAT...FORECAST SOUNDINGS INDICATE POTENTIAL
TO MIX DOWN WIND GUSTS IN EXCESS OF 45 MPH FOR A FEW HOURS AFTER THE
FRONT PASSES TONIGHT...MAINLY BEFORE MIDNIGHT. AFTER THAT INVERSION
ESTABLISHES ITSELF AND WINDS SHOULD LESSEN. WIND THREAT APPEARS TO
PICK UP AGAIN AROUND 13Z FRIDAY AND THUS WILL CONTINUE WITH WIND
ADVISORY...ALTHOUGH THERE WILL BE A PERIOD AFTER MIDNIGHT THROUGH
THE EARLY MORNING WHEN WIND GUSTS WILL NOT BE NEAR CRITERIA.

ANOTHER NOTE...FOG IS BEING REPORTED IN SOME LOCATIONS ACROSS
NORTHERN PARTS OF THE AREA. THIS SHOULD BE SPORADIC WITH LIGHT RAIN
OFF AND ON AND THEN SHOULD BE GONE COMPLETELY WITH PASSAGE OF THE
LINE OF STORMS AND THEN COLD FRONT. THUS WILL INCLUDE PATCHY FOG IN
THIS AREA THROUGH AROUND 8 PM.

COULD SEE SOME BRIEF SNOW FLURRIES LATE TONIGHT WITH THE UPPER
TROUGH AXIS MOVING THROUGH...AND THESE COULD CONTINUE INTO THE
MORNING ON FRIDAY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

ISSUED AT 351 PM EST THU FEB 20 2014

FORECAST FOCUS IS ON WINDS EXPECTED FRIDAY. MODELS ARE IN DECENT
AGREEMENT AND WILL USE AN AVERAGE. THOUGHT TEMPERATURES IN GUIDANCE
WERE CLOSE ENOUGH TO USE A CONSENSUS.

FORECAST SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR WIND GUSTS OF
40-50 MPH DURING THE DAY ON FRIDAY...STARTING AROUND 13Z. WITH THE
TIGHT PRESSURE GRADIENT AS THE LOW MOVES OFF TO THE NORTHEAST THINK
THIS IS REASONABLE AND WILL CONTINUE WITH THE WIND ADVISORY THROUGH
THE DAY ON FRIDAY.

BROAD CYCLONIC UPPER FLOW WILL CONTINUE THROUGH THE SHORT TERM AND
MODELS ARE SHOWING THE POTENTIAL FOR SOME LITTLE SHORT WAVES TO MOVE
THROUGH WITH JUST ENOUGH LIFT TO CAUSE SOME SLIGHT CHANCES FOR
PRECIPITATION. HARD TO GET A GOOD HANDLE ON WHEN THE BEST TIMING IS
FOR THESE. WITH THE LACK OF ANY DECENT MOISTURE/FORCING KEPT
SATURDAY AND SATURDAY NIGHT DRY. FOR SUNDAY GFS IS SHOWING SOME
DECENT Q VECTOR CONVERGENCE ALONG WITH PRETTY GOOD FRONTOGENESIS SO
MAY BE ABLE TO EEK OUT A LITTLE QPF EVEN WITHOUT MOISTURE SO
INCLUDED A SLIGHT CHANCE FOR SNOW IN THE NORTH AND A RAIN SNOW MIX
IN THE SOUTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

ISSUED AT 216 PM EST THU FEB 20 2014

ECMWF AND GFS INDICATE A COOLER PATTERN RETURNING FOR MUCH OF NEXT
WEEK. THIS IS THE ALL TOO FAMILIAR PATTERN WE HAVE SEEN ACROSS
CENTRAL INDIANA DURING THE PAST FEW MONTHS WITH LARGE BROAD TROUGH
IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY. NORTHWEST FLOW
ALOFT AND HIGH PRESSURE IN PLACE AT THE SURFACE WILL RESULT IN
MAINLY DRY AND COLD WEATHER MUCH OF NEXT WEEK WITH BELOW NORMAL
TEMPERATURES.

ECMWF AND GFS BOTH HINT AT A CLIPPER PUSHING THROUGH THE REGION ON
MONDAY NIGHT INTO TUESDAY...HOWEVER WITH NORTH FLOW THROUGH THE
PERIOD...MOISTURE WILL BE LACKING. THUS WILL INCLUDE SOME CHC POPS
FOR SN RIGHT NOW...SURELY TO BE FINE TUNED LATER.

&&

.AVIATION /DISCUSSION FOR THE 21/0000Z TAF ISSUANCE/...

ISSUED AT 330 PM EST THU FEB 20 2014

SQUALL LINE STILL PROGGED TO MOVE THROUGH KLAF AND KHUF IN THE FRI
00-01Z TIME FRAME...AND THROUGH KIND AND KBMG FROM FRI 01-02Z.
CONDITIONS COULD DETERIORATE TO IFR OR WORSE WITH THE LINE.  UNTIL
THEN...VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY.
SOUTHERLY WINDS WILL SHIFT TO THE WEST WITHIN THE NEXT FEW HOURS AND
BECOME STRONG WITH SUSTAINED SPEEDS OF 16 TO 20 KTS AND GUSTS UP TO
34 KTS. STRONG LOW LEVEL JET WILL KEEP WINDS STRONG OUT OF THE WEST
THROUGH TONIGHT WITH SUSTAINED SPEEDS OF 15 TO 25 KTS AND GUSTS UP
TO 38 KTS. GUSTS WILL TAPER OFF AFTER DAYBREAK TOMORROW BUT REMAIN
STRONG OUT OF THE SOUTH.  MVFR CEILINGS ARE EXPECTED TO LINGER
THROUGH TONIGHT...AND THEN IMPROVE TO VFR AFTER FRI 14Z AS DRIER AIR
FILTERS INTO THE REGION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR INZ021-028>031-035>043-
047>049-055>057-063>065-071-072.

WIND ADVISORY UNTIL 7 PM EST FRIDAY FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...KOCH/CP
SHORT TERM...CP
LONG TERM....PUMA
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 20, 9:23 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST THU FEB 20 2014

INZ021-028>031-035-036-038-043-211100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
TIPTON-VERMILLION-
923 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. FLOODING
WILL CONTINUE ESPECIALLY IN LOW LYING AREAS.

HAZARDS: FLOODING. STRONG WINDS. POTENTIAL FOR ICE JAM FLOODING.

TIMING: FLOODING THROUGH THE NIGHT. STRONG WINDS THROUGH THE
NIGHT.

DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST
THROUGH WISCONSIN TONIGHT AS A COLD FRONT MOVES TO APPALACHIANS.
THE RAIN EARLIER COMBINED WITH SNOW MELT WILL CONTINUE TO LEAD TO
FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES
WITH ICE JAM FLOODING AS WELL. WINDS WILL BE STRONG WITH GUSTS UP
TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD.
WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY.
SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS
ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL
BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT...
OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ037-039>042-047>049-055>057-063>065-071-072-211100-
BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-
JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
923 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
SWEEP EAST ACROSS CENTRAL INDIANA FROM 6 PM TO 10 PM. TORNADOES...DAMAGING
WINDS AND FLOODING ARE POSSIBLE AS THE LINE MOVES THROUGH. STRONG
WINDS WILL ALSO OCCUR BEHIND THE COLD FRONT AS THE PRECIPITATION
ENDS. PATCHY DENSE FOG IS ALSO POSSIBLE BEFORE THE LINE MOVES
THROUGH AS THE SNOW CONTINUES TO MELT.

HAZARDS: FLOODING. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED
TORNADOES. STRONG WINDS OUTSIDE OF THUNDERSTORMS. POTENTIAL FOR
ICE JAM FLOODING. PATCHY DENSE FOG.

TIMING: FLOODING THROUGH THE NIGHT. THUNDERSTORMS WITH DAMAGING
WINDS AND ISOLATED TORNADOES THROUGH 10 PM. STRONG WINDS THIS
EVENING THROUGH FRIDAY. PATCHY FOG PRIOR TO THE LINE.

DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST
THROUGH WISCONSIN TONIGHT AND DRAG A COLD FRONT THROUGH CENTRAL
INDIANA THIS EVENING. A LINE OF STRONG TO SEVERE THUNDER STORMS
WILL PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY
RAINFALL. THIS RAIN COMBINED WITH SNOW MELT COULD LEAD TO
FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES
WITH ICE JAM FLOODING AS WELL. AFTER THE COLD FRONT PASSES WINDS
WILL STRENGTHEN WITH GUSTS UP TO 50 MPH OR GREATER POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD.
WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY.
SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS
ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL
BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT...
OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ044>046-051>054-060>062-067>070-211100-
PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-
MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-
923 PM EST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. FLOODING
WILL CONTINUE ESPECIALLY IN LOW LYING AREAS.

HAZARDS: FLOODING. STRONG WINDS.

TIMING: FLOODING THROUGH THE NIGHT. STRONG WINDS THROUGH THE
NIGHT.

DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST
THROUGH WISCONSIN TONIGHT AS A COLD FRONT MOVES TO APPALACHIANS.
THE RAIN EARLIER WILL CONTINUE TO LEAD TO FLOODING PROBLEMS. WINDS
WILL BE STRONG WITH GUSTS UP TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD.
WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY.
SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS
ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL
BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT...
OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Feb 20, 9:07 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND DMG     ELWOOD                  40.28N  85.84W
02/20/2014                   MADISON            IN   TRAINED SPOTTER

            ROOF DAMAGE TO FIRST UNITED METHODIST CHURCH.

&&

DRT
Local storm report, Feb 20, 9:12 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND GST     2 SW FRANKLIN           39.47N  86.08W
02/20/2014  E45 MPH          JOHNSON            IN   TRAINED SPOTTER

            HEAVY RAIN THAT IS BLOWING NEARLY HORIZONTAL. NO DAMAGE
            TO REPORT AT THIS TIME.

&&

MMB
Local storm report, Feb 20, 9:15 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     N BEDFORD               38.86N  86.49W
02/20/2014  E50 MPH          LAWRENCE           IN   AMATEUR RADIO

&&

DRT
Local storm report, Feb 20, 9:20 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     TIPTON                  40.28N  86.04W
02/20/2014                   TIPTON             IN   EMERGENCY MNGR

            ALUMINUM OUTBUILDING DESTROYED WEST SIDE OF TIPTON.

&&

DRT
Local storm report, Feb 20, 9:23 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             3 ESE ANDERSON          40.08N  85.64W
02/20/2014  E0.70 INCH       MADISON            IN   AMATEUR RADIO

            CR300E AND SR236.

&&

DRT
Local storm report, Feb 20, 9:24 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND DMG     FRANKLIN                39.49N  86.06W
02/20/2014                   JOHNSON            IN   AMATEUR RADIO

            RAILROAD CROSSING GATE ARM DAMAGED BY WIND. COMMERCE
            ROAD.

&&

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:08 PM ESTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam, Vigo52 min
Feb 20, 7:16 PM ESTTornado WarningINDDaviess, Knox44 min
Feb 20, 7:25 PM ESTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Hendricks, Montgomery, Parke and 2 more50 min
Feb 20, 7:31 PM ESTTornado WarningINDParke29 min
Feb 20, 7:50 PM ESTTornado WarningINDDaviess, Knox40 min
Feb 20, 7:58 PM ESTAreal Flood WarningINDBartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 12 more24 hr
Feb 20, 8:01 PM ESTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Hendricks, Howard and 3 more44 min
Feb 20, 8:10 PM ESTTornado WarningINDDaviess, Greene, Martin35 min
Feb 20, 8:30 PM ESTSevere Thunderstorm WarningINDBrown, Greene, Jackson, Lawrence, Monroe, Morgan and 1 more45 min
Feb 20, 8:41 PM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Howard, Madison, Marion and 2 more49 min
Feb 20, 8:43 PM ESTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more47 min
Feb 20, 8:50 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan, Rush and 1 more40 min
Feb 20, 9:07 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Madison, Randolph, Rush53 min
Feb 20, 9:31 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Randolph29 min
Feb 20, 10:07 PM ESTRiver Flood WarningINDJohnson44 hr
Feb 21, 3:06 AM ESTRiver Flood WarningINDMontgomery, Parke25 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDDelaware, Randolph41 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDHenry, Rush, Shelby47 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDPutnam32 hr
Feb 21, 3:22 AM ESTRiver Flood WarningINDBoone, Marion31 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDMarion24 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDHancock48 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDJohnson53 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Feb 21, 10:47 AM ESTRiver Flood WarningINDTippecanoe24 hr
Feb 21, 10:47 AM ESTRiver Flood WarningINDHoward24 hr
Feb 21, 4:25 PM ESTRiver Flood WarningINDOwen33 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.